Jump to content

vestib tapering off Pristiq


vestib

Recommended Posts

I've been on Pristiq 50mg for 2-3 months now. Thankfully it hasn't been too long, so I'm hoping my withdrawal symptoms aren't too bad. But I have always had a hard time getting off antidepressants so I don't anticipate a walk in the park. I decided to cut my 50mg pills in half and start that way. It's been a week since I started doing that and I've had no problem going down to 25mg that way. I only found this forum today, so I didn't realize that it was recommended to not do that. But in any case it's worked so I'm going to stick to it. Also before finding this forum today I tried to go from 25mg to 12.5mg the same way -- cut the halves in half -- but soon thereafter started feeling nauseated and lightheaded (more than usual -- I have an inner ear thing that makes me feel a little bit lightheaded normally throughout the day). I took another 12.5mg after an hour or so of feeling bad -- after I'd seen this forum and realized I was trying to taper off way too quickly -- and feel better already. I will talk to my doctor about how to do this properly. I am annoyed, as she knew that I had a really hard time getting off meds and chose this one anyway. I am intrigued by the idea of switching to Effexor. Although it was at least 10 years ago for me, that's the one drug I don't remember having a particularly difficult time getting off of.

Link to comment
  • Administrator

Welcome, vestib.

 

I've moved your post to the Introductions forum to start your Introductions topic. Please put your questions and journal your progress here.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

Hi vestib,

Welcome to SA, I'm glad you found us, we will be able to help you with tapering off Pristiq, although its probably one of the more difficult antidepressants to come off because it only comes in 2 dosages.

 

Here are our tips for tapering off it:

 

http://survivingantidepressants.org/index.php?/topic/876-tips-for-tapering-off-pristiq-desvenlafaxine/

 

It sounds like you have taken and come off other drugs previously, we need some details of this.  Please put your drug and withdrawal history in your signature.  Putting a short version of your drug and tapering history in your signature helps people understand your context, it appears below each of your posts.  Here are instructions for how to do it:

 

http://survivinganti...your-signature/

 

Your doctor may not know anything about how to taper properly and might not even recognize that withdrawal symptoms last beyond a few weeks, most doctors are poorly informed, but you will find the information here to make your own good decisions.

 

Please feel free to write whenever you want, you will find a lot of friendly help and support here.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • 1 month later...

Thanks for the welcome and the information. After about a month of being down to half a 50mg pill once daily, the anxiety started coming back and I went back up to 50mg. Now I have no plans to taper off the medication again, at least not for a while.

Link to comment
  • Moderator Emeritus

Thanks for updating us. If you do decide, once you're feeling better and stabilized again, that you want to come off, please take your time and come back here and read our materials on how to do that without putting yourself through so much suffering. Pristiq is tricky to get off but I think we've put together a pretty good compendium of the options in our thread in the Tapering section.

 

Best of luck to you!

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                1

Feb 2022            6                      0!!!                     0.00167               0.98                2.5 mg Ambien

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment

Thanks for updating us. If you do decide, once you're feeling better and stabilized again, that you want to come off, please take your time and come back here and read our materials on how to do that without putting yourself through so much suffering. Pristiq is tricky to get off but I think we've put together a pretty good compendium of the options in our thread in the Tapering section.

 

Best of luck to you!

 

Thanks Rhiannon

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy